MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Model Number 802520
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had been using the intermittent catheters since 1980 and noticed an issue on and off for years.Customer stated that the issue was it seemed all the red rubber intermittent catheters were not the same size although it stated it was on the package and how they knew was that the tips were obviously different in size and it affected the results during usage.Stated that if the tip was smaller the customer was successful and if it was larger or fuller the customer was not.Per customer via email on 24-aug-2022, it was stated that in a package of 15 intermittent catheters, the majority of the catheters were too big.The customer provided two lot numbers.The customer stated that this had been going on for a few years.
 
Event or Problem Description
It was reported that the patient had been using the intermittent catheters since 1980 and noticed an issue on and off for years.Customer stated that the issue was it seemed all the red rubber intermittent catheters were not the same size although it stated it was on the package and how they knew was that the tips were obviously different in size and it affected the results during usage.Stated that if the tip was smaller the customer was successful and if it was larger or fuller the customer was not.Per customer via email on (b)(6) 2022, it was stated that in a package of 15 intermittent catheters, the majority of the catheters were too big.The customer provided two lot numbers.The customer stated that this had been going on for a few years.Per investigator notification on 12-oct-2022, it was reported that an unopened intermittent catheter sent for sample evaluation was noted to be twisted when returned.Per notification from investigator based on sample evaluation on 09-feb-2023, it was found that the sticky residue was present on the surface of the intermittent catheter.
 
Additional Manufacturer Narrative
The reported event is unconfirmed as the device met specifications.Three unopened olive tip coude catheters were returned.The coude tips aligned with the coude indicator notch on all three catheters.Using a french gauge the catheters were confirmed to be 20 french and 21 french (catheter 3) which is within specifications which states, "accept if french size measures within +/-1 french size".Foreign material was present within the eye let and a sticky residue was present on the surface of catheter 2 when the packaging was opened which is out of specifications.The devices were returned unopened; therefore, were not used on a patient; however, are intended for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.As the reported event is unconfirmed, a label/packaging review is not required.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15347467
Report Number1018233-2022-06852
Device Sequence Number4922310
Product Code KOD
UDI-Device Identifier00801741039072
UDI-Public(01)00801741039072
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model Number802520
Device Catalogue Number802520
Device Lot NumberNGEP1662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale